Alert archive / Virginia / Special Weather Statements in 2013

Special Weather Statement, NWS Blacksburg, VA

July 12, 2013Pulaski County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 12, 2013, 3:08 PM EDT for Pulaski County, Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2013, 3:08 PM EDT (19:08 UTC)
Expired
Jul 12, 2013, 4:15 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA

County Pulaski County, VA

The radar

The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WWUS81 KRNK 121908
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT FRI JUL 12 2013
 
VAZ013-122015-
PULASKI VA-
308 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR GUNTON PARK...MOVING TO THE SOUTHEAST AT
  10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
  SOUTHWESTERN PULASKI COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3704 8084 3696 8073 3694 8079 3695 8081
      3702 8088 3703 8087
TIME...MOT...LOC 1907Z 325DEG 8KT 3701 8084 

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:33 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 12, 1:33 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT FRI JUL 12 2013

.SYNOPSIS...
LOW PRESSURE WILL DRIFT INTO WEST VIRGINIA AND STALL...THEN DRIFT
SLOWLY BACK WEST INTO THE TENNESSEE VALLEY THROUGH EARLY NEXT
WEEK. MEANWHILE...HIGH PRESSURE ALOFT WILL BUILD WESTWARD FROM THE
WESTERN ATLANTIC INTO THE MID-ATLANTIC REGION BY EARLY NEXT WEEK.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...BUT
SHOULD DIMINISH SOME NEXT WEEK AND BECOME MORE ISOLATED AND
TYPICAL OF SUMMER EARLY NEXT WEEK AS THE UPPER RIDGE BUILDS OVER
THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1110 AM EDT FRIDAY...

FLASH FLOOD WATCH CONTINUES UNTIL 8 AM SATURDAY MORNING.

KFCX HAS BEEN REPAIRED AND IS BACK IN SERVICE.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINS
EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT. WITH PWAT STILL
RELATIVELY HIGH...LOW FFG AND VERY WET GROUND...THE POTENTIAL FOR
FLASH FLOODING CONTINUES. HRRR...AND RAP SEEM TO FOCUS ALONG
BLUE RIDGE AND EASTWARD THIS AFTERNOON INTO TONIGHT. UPPER LOW
PROGGED TO MOVE WESTWARD TODAY INTO WEEKEND. MADE SOME MINOR
ADJUSTMENTS IN POPS AND TEMPERATURES FOR THIS AFTERNOON.
MORE LATER....

AS OF 920 AM EDT FRIDAY...

FLASH FLOOD WATCH CONTINUES UNTIL 8 AM SATURDAY MORNING.

KFCX WILL BE DOWN THROUGH EARLY AFTERNOON FOR EMERGENCY REPAIRS.

PNS OUT WITH RAINFALL TOTALS.

THE 08AM/12Z RNK SOUNDING SHOWED PWATS ARE LOWER AT 1.09 INCHES
WITH NORTHERLY FLOW. INSTABILITY SHOULD BE LESS THIS AFTERNOON AS
MORE EASTERLY FLOW EVOLVES AROUND THE BUILDING ATLANTIC HIGH. BUT
WITH THE UPPER LOW...CONVECTION WITH POCKETS OF HEAVY RAIN WILL
DEVELOP THIS AFTERNOON INTO TONIGHT. THE THREAT FOR FLASH FLOODING
CONTINUES TODAY BECAUSE OF THE EXTREMELY LOW FFG VALUES...IN SOME
CASES LESS THAN 1.0 INCH/HR FOR FLASH FLOODING. ADJUSTED
TEMPERATURES AND DEWPOINTS FOR LATE MORNING INTO THIS AFTERNOON.
MODIFIED POPS INTO EARLY THIS AFTERNOON. WILL MAKE MORE
ADJUSTMENTS AS MORNING PROGRESSES.

AS OF 500 AM EDT FRIDAY...

FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 8 AM SATURDAY MORNING.

EXCESSIVE RAINFALL IN PARTS OF THE FORECAST AREA THIS MORNING AS
UPPER LOW JUST TO OUR NORTHWEST COMBINED WITH VERY TROPICAL AIR
MASS ACROSS THE PIEDMONT CONTINUES. TRAINING AND BACKBUILDING
THUNDERSTORMS BROUGHT RECORD RAINFALL AMOUNTS TO DANVILLE
OVERNIGHT...WITH OVER FOUR INCHES OF RAIN AT THE DANVILLE AIRPORT
SINCE ABOUT 10 PM THURSDAY EVENING. RAINFALL OF THREE TO SIX
INCHES WAS COMMON ACROSS MUCH OF
CHARLOTTE...HALIFAX...PITTSYLVANIA...AND CAMPBELL COUNTIES.
SEVERAL WATER RESCUES REPORTED FROM DANVILLE CITY AND
PITTSYLVANIA COUNTY. MAIN STEM RIVER FLOODING ALSO ONGOING NOW AS
A RESULT ON THE ROANOKE AT RANDOLPH AND EXPECTED ON THE DAN LATER
TODAY AT SOUTH BOSTON.

THE DRYING EXPECTED A COUPLE OF DAYS AGO WILL BE POSTPONED UNTIL
NEXT WEEK UNFORTUNATELY. THE UPPER LOW TO OUR NORTHWEST WILL STALL
ACROSS WV AND THEN RETROGRADE SLOWLY TO THE WEST INTO KY/TN THROUGH
EARLY NEXT WEEK AS A MAMMOTH UPPER RIDGE EQUALLY RETROGRADE FROM
THE WESTERN ATLANTIC INTO THE MID-ATLANTIC REGION. THIS SHOULD
EVENTUALLY SHUT OFF THE EXCESSIVE RAINFALL AND RETURN US TO MORE
SUMMERLIKE CONDITIONS...BUT UNTIL THEN EXPECT MORE SHOWERS AND
THUNDERSTORMS.

THE GOOD NEWS FOR TODAY IS THAT PWATS ARE DOWN SLIGHTLY...MOSTLY
IN THE 1.5 TO 1.7 INCH RANGE AS OPPOSED TO 2.0+ INCHES. IN
ADDITION...INSTABILITY WILL BE LESS AS EASTERLY FLOW EVOLVES
AROUND THE BUILDING ATLANTIC HIGH. THERE SHOULD BE LESS INTENSE
CONVECTION AND MORE GENERAL STRATIFORM RAIN WITH EMBEDDED HEAVIER
CELLS. NONETHELESS...BECAUSE OF THE EXTREMELY LOW FFG VALUES...IN
SOME CASES LESS THAN 1.0 INCH/HR FOR FLASH FLOODING...HAVE OPTED
TO EXTEND THE FLASH FLOOD WATCH UNTIL 8 AM SATURDAY MORNING. HAVE
REMOVED ALLEGHANY COUNTY WHERE LESS RAINFALL HAS OCCURRED...BUT
ADDED SMYTH COUNTY AS SHRA/TSRA SPREAD IN THAT DIRECTION LATER
TODAY AND TONIGHT. THE MOST FAVORED AREAS AT THIS POINT FOR
ADDITIONAL HEAVY RAINFALL APPEAR TO BE SOUTH OF I-81...MOVING MORE
TOWARD OUR NW NC COUNTIES INTO THE WEEKEND. AS NOTED
ABOVE...HOWEVER...THE MAIN CONCERN IS ARE THE VERY LOW FFG VALUES
AND THE SIMPLE FACT THAT WE CANNOT TAKE HARDLY ANY ADDITIONAL
RAINFALL EAST OF THE ALLEGHANYS AT THIS POINT. THE WV COUNTIES
SHOULD BE JUST FINE AS THEY HAVE NOT HAD A FRACTION OF THE
RAINFALL MANY OF THE VA AND NC COUNTIES HAVE SEEN THE PAST TWO
WEEKS.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE NEAR
TERM...THANKS TO CLOUDS...PCPN...AND EASTERLY FLOW.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AN UPPER LEVEL RIDGE WILL BARREL TO THE WEST OVER THE WEEKEND. THIS
RIDGE WILL BE OFF THE MID ATLANTIC COAST ON SATURDAY THEN OVER THE
OHIO VALLEY BY SUNDAY NIGHT. THIS RIDGE WILL PUSH AN UPPER LEVEL LOW
WESTWARD ACROSS THE TENNESSEE VALLEY TO THE SOUTHERN PLAINS DURING
THE PERIOD. SHORT WAVES AND RAIN AXIS BETWEEN THESE TWO SYSTEMS WILL
BRING A GOOD CHANCE FOR RAIN TO THE REGION ON SATURDAY. WITH AN
EASTERLY UPSLOPE FLOW...HIGHER RAINFALL TOTALS WILL BE ALONG THE
BLUE RIDGE.

THIS RIDGE WILL BRING VERY WARM AND HUMID CONDITIONS TO THE REGION.
85H TEMPERATURES WILL WARM TO +22C BY MONDAY. TEMPERATURES ACROSS
THE MOUNTAIN WILL RANGE FROM THE LOWER TO MID 80S THIS WEEKEND. EAST
OF THE BLUE RIDGE WILL SEE TEMPERATURES APPROACHING 90F.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...

MODEL GUIDANCE HAS COME TO BETTER AGREEMENT ON THE EVOLUTION OF THE
UPPER-LEVEL PATTERN NEXT WEEK WHICH WILL FEATURE A BUILDING UPPER
LEVEL RIDGE OVER THE MID ATLANTIC.  THE UPPER LOW WHICH DEVELOPS AND
BREAKS AWAY FROM THE UPPER TROUGH OVER NEW ENGLAND THIS WEEKEND IS
FORECAST TO RETROGRADE AND PUSH WEST-SOUTHWEST REACHING THE
SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK...DAY 7.

THIS SUGGESTS LIFT FOR SHOWERS AND STORMS NEXT WEEK WILL BE LIMITED
TO DAYTIME HEATING...THE UPPER LOW MOVING TOO FAR WEST TO BE AN
INFLUENCE. IF THE RIDGE OF HIGH PRESSURE IS AS ROBUST AS FORECAST
597DM...THIS MAY CAUSE ENOUGH WARMING ALOFT TO POTENTIALLY LIMIT
DEEP CONVECTION TO LESS THAN 20 PERCENT COVERAGE EXCEPT FOR MAYBE
THE MOUNTAINS.

MODEL TEMPS HAVE TRENDED WARMER...BUT STILL NOTHING EXTREME. 85H
TEMPS ARE FCST TO BUILD CLOSE TO +20 DEG C BY MID WEEK WHICH SUGGEST
HIGH TEMPS WELL INTO THE 80S...POSSIBLY 90 URBAN AREAS. LOWS SHOULD
ALSO CREEP UPWARD A LITTLE WITH TMINS IN THE 60S TO AROUND 70.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 130 PM EDT FRIDAY...

CLOSED UPPER LOW OVER THE AREA SCHEDULED TO RETROGRADE TO MIDWEST
OVER THE NEXT FEW DAYS. SCT-BKN MVFR CLOUDS WITH POCKETS OF IFR
IN CONVECTION AND AREAS OF FOG.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINS
EXPECTED THIS AFTERNOON INTO TONIGHT. BELIEVE THE TRENDS WILL BE
SIMILAR TO PREVIOUS DAYS IN A WEAKLY FORCED ENVIRONMENT. KLWB
HAS THE BEST CHANCE OF A THUNDERSTORM THIS AFTERNOON.

AS UPPER LOW BEGINS ITS WWD TREK...A SHORTWAVE WILL DRIFT OVER
THE AREA TONIGHT WITH FLOW BECOMING SELY. THIS SHOULD KEEP
SHOWERS IN THE AREA FOR THE OVERNIGHT. MODELS ALSO SHOW MOISTURE
SUCKING BACK WWD AS THE LOW MOVES...AND THIS SHOULD LEAD TO
IFR/LIFR CONDITIONS DEVELOPING OVERNIGHT.

.AVIATION EXTENDED...

DEEP EASTERLY FLOW CONTINUES INTO SATURDAY WITH WIDESPREAD SHOWERS
EXPECTED. SUNDAY THROUGH TUESDAY EXPECT A DAILY AFTERNOON AND
EVENING THREAT OF SHOWERS AND THUNDERSTORMS WITH EARLY MORNING IFR
BR/FG...BUT OVERALL IMPROVED CONDITIONS WITH MUCH MORE VFR THAN
CURRENT.

&&

.HYDROLOGY...
AS OF 120 PM EDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES THROUGH 8 AM EDT SATURDAY. GIVEN
THE EXPECTED WET PATTERN...IT MAY BE NECESSARY TO EXTEND INTO
SUNDAY MORNING...BUT HAVE DECIDED TO TAKE THIS ON A DAY-BY-DAY
BASIS. WE WILL EVENTUALLY GET OUT OF THIS PATTERN...BUT IT COULD
BE MONDAY BEFORE THAT HAPPENS IN EARNEST. IN THE MEANTIME...FFG
VALUES ARE EXTREMELY LOW AND ALTHOUGH INTENSE/ROBUST CONVECTION
SHOULD BE LESS WIDESPREAD TODAY...RAIN WILL BE OCCURRING OVER
AREAS THAT ARE EXCESSIVELY SATURATED AND SIMPLY CANNOT TAKE ANY
MORE RAINFALL AT ALL.

RIVER FLOOD WARNING IS CANCELLED FOR THE DAN RIVER NEAR DANVILLE.

FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING RIVERS IN
VIRGINIA...DAN RIVER NEAR PACES...MINOR FLOODING IS FORECAST.
MINOR FLOODING IS ALSO OCCURING ALONG THE ROANOKE RIVER AT
RANDOLPH...DAN RIVER AT SOUTH BOSTON. REFER TO LATEST FLOOD
WARNINGS...RIVER FLOOD WARNINGS AND FLOOD STATEMENTS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ009-012>018-
     022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NCZ001>006-
     018>020.
WV...NONE.

&&

SYNOPSIS...RAB/KK
NEAR TERM...KK/RAB
SHORT TERM...RCS
LONG TERM...PM
AVIATION...MBS/RAB/KK
HYDROLOGY...KK/RAB
Hazardous weather outlook, Jul 12, 10:41 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 AM EDT FRI JUL 12 2013

NCZ001>006-018>020-VAZ012>018-022>024-032>035-043>047-058-059-131445-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1041 AM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO
TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND
ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY
RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT
EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY
EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY
RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD
WATCH MAY BE NEEDED DURING THE WEEKEND. OTHERWISE...THE
PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH
WEDNESDAY APPEARS LOW AT THIS TIME.

SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED
TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE
SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB
SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER
SERVICE AT 1...8 6 6...2 1 5...4 3 2 4.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ019-131445-
ALLEGHANY VA-
1041 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO
TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND
ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY
RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT
EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY
EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY
RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD
WATCH MAY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE
PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH
WEDNESDAY APPEARS LOW AT THIS TIME.

SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED
TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE
SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB
SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER
SERVICE AT 1...8 6 6...2 1 5...4 3 2 4.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-010-011-020-WVZ042>045-131445-
TAZEWELL-BLAND-GILES-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
1041 AM EDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT
PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY
RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD
WATCH WILL LIKELY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE
PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH
WEDNESDAY APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ009-131445-
SMYTH-
1041 AM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT
PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY
RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD
WATCH MAY NEEDED DURING THE WEEKEND. OTHERWISE...THE PROBABILITY
OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY
APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 12, 12:31 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 PM EDT FRI JUL 12 2013

WVZ045-121715-
GREENBRIER WV-
1231 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 115 PM EDT

* AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR DUO...MOVING TO THE SOUTHWEST
  AT 5 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DUO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3810 8043 3799 8056 3808 8074 3809 8073
      3808 8071 3815 8062 3817 8057
TIME...MOT...LOC 1627Z 33DEG 5KT 3810 8058

PH
Special weather statement, Jul 12, 2:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 PM EDT FRI JUL 12 2013

WVZ045-121845-
GREENBRIER WV-
201 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 245 PM EDT

* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR ANJEAN...MOVING TO
  THE SOUTHEAST AT 10 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN
  WILL CAUSE WATER TO QUICKLY POND ON ROADWAYS AND FILL ROADSIDE
  DITCHES.

* LOCATIONS IMPACTED INCLUDE...
  RUPERT...
  RAINELLE...
  BINGHAM...
  ANJEAN...
  AND MEADOW BLUFF.

LAT...LON 3797 8042 3782 8073 3787 8079 3787 8076
      3795 8081 3798 8077 3802 8080 3803 8083
      3806 8080 3805 8086 3808 8089 3810 8087
      3808 8071 3819 8054
TIME...MOT...LOC 1758Z 253DEG 3KT 3801 8061

CF
Special weather statement, Jul 12, 2:41 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT FRI JUL 12 2013

VAZ012-121915-
WYTHE VA-
241 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 315 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CRIPPLE CREEK...MOVING TO THE SOUTH AT
  10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  CRIPPLE CREEK.

LAT...LON 3689 8110 3690 8101 3682 8099 3681 8103
      3680 8104 3679 8107 3679 8112
TIME...MOT...LOC 1836Z 359DEG 8KT 3686 8106

DS
Special weather statement, Jul 12, 2:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT FRI JUL 12 2013

VAZ013-121915-
PULASKI VA-
242 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 315 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DUBLIN...MOVING TO THE SOUTH AT 15 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DUBLIN...
  AND DRAPER.

LAT...LON 3713 8076 3715 8066 3700 8063 3700 8078
TIME...MOT...LOC 1841Z 1DEG 11KT 3711 8071

DS
Special weather statement, Jul 12, 2:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT FRI JUL 12 2013

WVZ043-045-121945-
SUMMERS WV-GREENBRIER WV-
246 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
  CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM
  WILLIAMSBURG TO LAWN... MOVING TO THE EAST AT 10 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3799 8037 3772 8068 3774 8082 3798 8056
TIME...MOT...LOC 1845Z 258DEG 9KT 3795 8050 3778 8074

DS
Special weather statement, Jul 12, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT FRI JUL 12 2013

VAZ013-122015-
PULASKI VA-
308 PM EDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR GUNTON PARK...MOVING TO THE SOUTHEAST AT
  10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN PULASKI COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3704 8084 3696 8073 3694 8079 3695 8081
      3702 8088 3703 8087
TIME...MOT...LOC 1907Z 325DEG 8KT 3701 8084

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:25 PM EDTAreal Flood WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg3 hr
Jul 11, 8:27 PM EDTSpecial Weather StatementRNKHalifax33 min
Jul 11, 9:05 PM EDTSpecial Weather StatementRNKBuckingham25 min
Jul 11, 9:13 PM EDTAreal Flood AdvisoryRNKBuckingham3 hr
Jul 11, 9:13 PM EDTSpecial Weather StatementRNKGrayson32 min
Jul 11, 9:18 PM EDTSpecial Weather StatementRNKCity of Danville27 min
Jul 11, 9:48 PM EDTSpecial Weather StatementRNKCity of Danville27 min
Jul 11, 9:51 PM EDTSpecial Weather StatementRNKCity of Salem24 min
Jul 11, 9:53 PM EDTSpecial Weather StatementRNKPulaski37 min
Jul 11, 9:54 PM EDTSpecial Weather StatementRNKWythe36 min
Jul 11, 9:56 PM EDTSpecial Weather StatementRNKBotetourt34 min
Jul 11, 10:20 PM EDTSpecial Weather StatementRNKWythe25 min
Jul 11, 10:40 PM EDTAreal Flood AdvisoryRNKWythe3 hr
Jul 11, 10:43 PM EDTAreal Flood AdvisoryRNKBotetourt3 hr
Jul 11, 10:49 PM EDTSpecial Weather StatementRNKWythe26 min
Jul 11, 10:56 PM EDTSpecial Weather StatementRNKFloyd34 min
Jul 11, 10:58 PM EDTSpecial Weather StatementRNKBotetourt32 min
Jul 11, 11:07 PM EDTSpecial Weather StatementRNKHalifax23 min
Jul 11, 11:08 PM EDTSpecial Weather StatementRNKCharlotte37 min
Jul 11, 11:16 PM EDTAreal Flood AdvisoryRNKCampbell, Charlotte6 hr
Jul 12, 12:05 AM EDTAreal Flood WarningRNKAmherst6 hr
Jul 12, 12:16 AM EDTSpecial Weather StatementRNKPittsylvania29 min
Jul 12, 12:55 AM EDTAreal Flood WarningRNKCharlotte6 hr
Jul 12, 1:04 AM EDTAreal Flood AdvisoryRNKCharlotte3 hr
Jul 12, 1:17 AM EDTFlash Flood Warning EmergencyRNKPittsylvania, City of Danville7 hr
Jul 12, 2:11 AM EDTFlash Flood WarningRNKCharlotte3 hr
Jul 12, 3:09 AM EDTFlash Flood WarningRNKHalifax3 hr
Jul 12, 3:38 AM EDTRiver Flood WarningRNKCharlotte, Halifax27 hr
Jul 12, 3:59 AM EDTRiver Flood WarningRNKPittsylvania, City of Danville9 hr
Jul 12, 3:59 AM EDTRiver Flood WarningRNKHalifax48 hr
Jul 12, 5:36 AM EDTAreal Flood WarningRNKCharlotte3 hr
Jul 12, 6:31 AM EDTAreal Flood WarningRNKCharlotte6 hr
Jul 12, 6:50 AM EDTAreal Flood WarningRNKHalifax115 min
Jul 12, 8:19 AM EDTAreal Flood WarningRNKPittsylvania4 hr
Jul 12, 9:55 AM EDTRiver Flood WarningRNKHalifax16 hr
Jul 12, 2:41 PM EDTSpecial Weather StatementRNKWythe34 min
Jul 12, 2:42 PM EDTSpecial Weather StatementRNKPulaski33 min
Jul 12, 3:15 PM EDTSpecial Weather StatementRNKCity of Galax30 min
Jul 12, 3:27 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax4 hr
Jul 12, 3:30 PM EDTSpecial Weather StatementRNKPulaski30 min
Jul 12, 3:40 PM EDTSpecial Weather StatementRNKGrayson35 min
Jul 12, 3:41 PM EDTSpecial Weather StatementRNKWythe34 min
Jul 12, 3:42 PM EDTSpecial Weather StatementRNKCity of Galax33 min
Jul 12, 3:49 PM EDTSpecial Weather StatementRNKBland26 min
Jul 12, 4:18 PM EDTSpecial Weather StatementRNKCity of Galax27 min
Jul 12, 4:20 PM EDTSpecial Weather StatementRNKWythe25 min
Jul 12, 4:38 PM EDTSpecial Weather StatementRNKWythe37 min
Jul 12, 4:53 PM EDTAreal Flood AdvisoryRNKBland3 hr
Jul 12, 4:56 PM EDTAreal Flood AdvisoryRNKWythe3 hr
Jul 12, 5:24 PM EDTSpecial Weather StatementRNKGiles51 min
Jul 12, 6:27 PM EDTSpecial Weather StatementRNKTazewell33 min
Jul 12, 6:28 PM EDTSpecial Weather StatementRNKBland47 min
Jul 12, 7:08 PM EDTSpecial Weather StatementRNKTazewell37 min
Jul 12, 7:23 PM EDTFlash Flood WarningRNKCarroll, Grayson, City of Galax3 hr
Jul 12, 7:49 PM EDTSpecial Weather StatementRNKTazewell26 min
Jul 11, 10:19 PM EDTSpecial Weather StatementRNKAlleghany26 min
Jul 11, 10:45 PM EDTSpecial Weather StatementRNKAlleghany30 min
Jul 11, 11:44 PM EDTSpecial Weather StatementRNKCaswell16 min
Jul 12, 5:06 AM EDTAreal Flood AdvisoryRNKCaswell, Rockingham5 hr
Jul 12, 12:16 PM EDTSpecial Weather StatementRNKWilkes59 min
Jul 12, 3:16 PM EDTSpecial Weather StatementRNKWilkes29 min
Jul 12, 3:44 PM EDTSpecial Weather StatementRNKWilkes31 min
Jul 12, 4:10 PM EDTSpecial Weather StatementRNKAlleghany35 min
Jul 12, 4:28 PM EDTSpecial Weather StatementRNKAlleghany32 min
Jul 12, 4:44 PM EDTSpecial Weather StatementRNKSurry31 min
Jul 12, 7:02 PM EDTSpecial Weather StatementRNKCaldwell28 min
Jul 12, 7:05 PM EDTSpecial Weather StatementRNKWatauga40 min
Jul 12, 7:45 PM EDTSpecial Weather StatementRNKWatauga45 min
Jul 12, 7:56 PM EDTAreal Flood AdvisoryRNKWatauga4 hr
Jul 12, 12:31 PM EDTSpecial Weather StatementRNKGreenbrier44 min
Jul 12, 2:01 PM EDTSpecial Weather StatementRNKGreenbrier44 min
Jul 12, 2:46 PM EDTSpecial Weather StatementRNKGreenbrier59 min
Jul 12, 3:32 PM EDTSpecial Weather StatementRNKMonroe28 min
Jul 12, 3:45 PM EDTSpecial Weather StatementRNKMercer30 min
Jul 12, 3:59 PM EDTSpecial Weather StatementRNKSummers31 min
Jul 12, 4:01 PM EDTSpecial Weather StatementRNKMonroe29 min
Jul 12, 4:17 PM EDTSpecial Weather StatementRNKMercer28 min
Jul 12, 4:40 PM EDTSpecial Weather StatementRNKMonroe35 min
Jul 12, 4:47 PM EDTSpecial Weather StatementRNKMercer28 min
Jul 12, 4:48 PM EDTSpecial Weather StatementRNKMercer27 min

Nearby

Special Weather Statements in Virginia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.